Alert archive / Indiana / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 133, NWS Indianapolis, IN

August 25, 2001Knox County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 25, 2001, 12:19 PM EST for Knox County, Indiana. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 25, 2001, 12:19 PM EST (17:19 UTC)
Expired
Aug 25, 2001, 1:00 PM EST
In force
41 min
Issued by
NWS Indianapolis, IN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Knox County, IN

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 5.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2001-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1008 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2001-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 149 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1008 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
149 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIND 251719
SVRIND
SVRIND
INC083-251800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1219 PM EST SAT AUG 25 2001

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KNOX COUNTY IN SOUTHWEST INDIANA
  THIS INCLUDES THE CITY OF VINCENNES

* UNTIL 100 PM EST

* AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER VINCENNES...OR ABOUT 5 MILES NORTHWEST OF
  VINCENNES...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUSSELLVILLE AT 1225 PM EST
  BRUCEVILLE AT 1230 PM EST
  OAKTOWN AT 1240 PM EST
  BICKNELL AT 1245 PM EST

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND...DESTRUCTIVE HAIL...
DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN INDIANAPOLIS.

LAT...LON 3853 8765 3853 8731 3888 8725 3891 8754
DRT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:49 AM EST, 9 hours 30 minutes earlier.

Area forecast discussion, Aug 25, 2:49 AM EST, 9 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
249 AM EST SAT AUG 25 2001

SFC ANALYSIS SHOWS WRM FNT EXTDG SE LO PRES OVR CNTRL IA TO ACRS SW
INDIANA. RADAR MOSAIC SHOWS ISOLD -SHRA OVR WCNTRL INDIANA CONTG TO
DSIPT. PRIMARY FCST FOCUS IS ON CHCS OF PCPN THRU SUN.

MASS FIELDS FM 00Z ETA/NGM/AVN ALL VERY SIMILAR. HOWEVER...NGM
DEPICTING MCS-LIKE SYSTEM DVLPG OVR IA AND SPRDG INTO INDIANA THIS
MORNING. SYS IS NOT THERE AND IN FACT LN/AREA OF TSRA IS DVLPG OVR
NW MO/SE KS...MUCH LIKE THE ETA INDCTS. WL PREFER THE ETA FOR THIS
FCST...WHICH INDCTS A SLOER SPRD OF MOISTURE OVR INDIANA TODAY.

WL HOLD BULK OF PCPN CHCS OFF TIL THIS AFTN. WRM FNT WL LFT N ACRS
FCST AREA TDA. ETA SHOWS GUD ISENTROPIC AND DYNAMIC LIFT DVLPG OVR
INDIANA THIS AFTN AS MOISTURE SPRDS IN AND COND PRES DEFS FALL.
HOWEVER...BLYR MOISTURE IS DIVERGENT TIL AFT 00Z. NGM MOS POPS
OVERDONE DUE TO EXPECTED EFFECTS OF NON-EXISTENT IA SYS. AVN MOS
PERHAPS A BIT TOO LOW AS IT HOLDS MOISTURE BACK AND TOO FAR NW. WL
SPLIT BTWN THE NGM/AVN MOS POPS...LEANING TWD THE LWR AVN NMBRS...
WITH LKLY POPS W TO CHC E THIS AFTN. LAYER Q-VECTOR AND MOISTURE
CONV ESTABLISH OVR FA TNGT ALG WITH AMPLE MOISTURE AND STG LIFT. PCP
WATER VALUES APCHG 2 INCHES...SO WL MNTN HVY RAIN ALL ZONES WITH
CATEGORICAL POPS. INSTABILITY LMTD BOTH THIS AFTN AND TNGT...SO ONLY
FEW TSRA EXPECTED AND NO SVR. CDFNT WL ENTER WCNTRL INDIANA BY 12Z
SUN AND MOV ACRS THE STATE THRU ERY AFTN. WL END CHCS PCPN W TO E
SUN...WITH ONLY SML CHC MORNING POPS W TO LKLY E.

TEMPS OF COURSE ALSO AFFECTED BY PCPN. WITH SLOWER ARRIVAL OF PCPN
EXPECTED TDA...WL TEND TWD WRMR AVN MOS POPS TDA. GUD AGREEMENT IN
TEMP GUIDANCE TNGT...AND WL FOLLOW. SLO DCRS IN CLDNS WL ALSO KEEP
TEMPS IN CHECK SUN AFT CDFNT PSG. MESOETA SFC TEMPS SUPPORT A SPLIT
BETWEEN NGM/AVN MOS.

THANKS FOR COORD ILX.

.IND...NONE.
ZIMMERMAN

Nearby

Severe Thunderstorm Warnings in Indiana, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.